Abstract

A 50-year-old female presented with profound vision loss and was previously advised injection Ozurdex in the left eye. In the left eye, the anterior chamber was quiet, intraocular pressure (IOP) was 58 mmHg and cataractous changes were noted with Ozurdex implant inside the lens substance. The left eye had glaucomatous cupping (0.9:1 CDR), bipolar rim thinning, inferior notch and healed choroiditis. The patient underwent phacoemulsification, trabeculectomy and mitomycin-C in the left eye. Visual acuity improved and IOP was under control. Although Ozurdex is effective, there are reports of complications related to the drug and implantation procedure. This case highlights an uncommon complication of an uncontrolled, persistent steroid response leading to glaucomatous optic atrophy and profound vision loss due to an accidental intralenticular implantation of Ozurdex. Our case reinforces the need for caution about the decision regarding the judicious use of intravitreal steroids and employment of appropriate technique.